MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM CEMENTLESS STEM LAT TI.HA 2; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM CEMENTLESS STEM LAT TI.HA 2; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Model Number 75100475
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient experienced hypoxia while sleeping in post-anesthesia care unit.The event required to extend hospitalization to get it resolved on (b)(6) 2019.This is unrelated to the device but possibly related to the procedure.
 
Additional Manufacturer Narrative
This is a complaint submitted from the odh study for subject (b)(6).The patient suffered ¿hypoxia¿ post primary surgery.The used implant is a polarstem cementless stem lat.Ti/ha 2.Several attempts have been made to obtain more clinical/medical documents.Without supporting clinical/medical documents a thorough investigation cannot be performed.A complaint history and batch record review reveal no abnormalities.There is no indication that the implanted device didn't match specification at time of manufacturing.Should information become available this complaint can be re-assessed.The root cause stays undetermined.

Brand Name
POLARSTEM CEMENTLESS STEM LAT TI.HA 2
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
baar 06340
SZ  06340
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH500 0
SZ   CH5000
Manufacturer Contact
sarah freestone
oberneuhofstrasse 10d
baar 06340
SZ   06340
0447940038246
MDR Report Key9167871
Report Number9613369-2019-00076
Device Sequence Number3885097
Product Code LZO
UDI-Device Identifier07611996118667
UDI-Public07611996118667
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K130728
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/03/2026
Device Model Number75100475
Device Catalogue Number75100475
Device Lot NumberB1902672
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer11/14/2019
12/23/2021
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date11/21/2019
12/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEAD 76539165, LOT 75DT19453; LINER 71332756, LOT 19DM19144; SHELL 71335556, LOT 19CW20130
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age44 YR
Patient SexMale
Patient Weight124 KG